MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ROBI KELLY FORCEPS INSERT

KARL STORZ SE & CO. KG ROBI KELLY FORCEPS INSERT
Model Number 38610MD
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Sparking (2595)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that "the robi forceps from the coelio box produced sparks during the test on a gauze pad soaked in red betadine and saline solution, prior to the incision using a covidien brand bipolar generator, set to 30 with a foot pedal." it was indicated that the issue was detected prior to medical procedure.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Additional information was provided in section b5 and h6.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
Further information was received on 18-apr-2025.According to the information the issue was identified during medical procedure, the procedure was completed successfully with a prolongation of less than 15 minutes and there were no adverse consequences for the patient.
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation on may 2,2025.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: during investigation of the returned products a short circuit/thermal damage was found at the distal end of product 38610md (robi kelly forceps insert).The nature of the damage indicates insufficient drying, which probably led to the damage.Based on the test results and comparison with unremarkable items from the same series it is concluded that this is a case of user error.It is concluded that the item was dried incorrectly or insufficiently after reprocessing, which led to a certain amount of residual moisture between the joints.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ROBI KELLY FORCEPS INSERT
Common Device Name
ROBI KELLY FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21883963
Report Number9610617-2025-00657
Device Sequence Number18167110
Product Code GEI
UDI-Device Identifier04048551328682
UDI-Public04048551328682
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K962030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number38610MD
Device Catalogue Number38610MD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer04/18/2025
05/02/2025
01/21/2026
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date05/02/2025
05/22/2025
02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICLE: 26176LV.LOT: YN01.; ARTICLE: 38151.LOT: YL31.; ARTICLE: 38600.LOT: TM02.
Patient SexUnknown